# SDR 2008UALA03670

- Difficulty date: July 2, 2008
- Submitted: July 15, 2008
- Operation: Air carrier
- Aircraft: N128UA
- Make and model: Boeing 747422
- Aircraft serial: 30023
- Aircraft time: 33,819 hours, 4,090 cycles
- Engine: Pwa PW4056
- Engine time: 31,121 hours, 5,960 cycles
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Blade
- Condition: Damaged
- Location: Hpc
- Stage of operation: CR
- How discovered: O
- Nature of condition: M, J
- Precautionary procedure: E, A

## Discrepancy

ENGINE EGT WENT UP RAPIDLY, ENGINE SHUT DOWN.  RTFL.  ENGINE WAS REPLACED AT LAX PRIOR TO FURTHER FLIGHT. SHOP TEARDOWN REVEALED THAT FIVE HP COMPRESSOR STAGE-6 BLADES HAD LEADING EDGE FOD. ONE ADDITIONAL STAGE-6 BLADE HAD A SMALL 'SHARK BITE' FROM ITS TRAILING EDGE NEAR THE TIP.  THE REMAINING COMPRESSOR STAGES HAD SEVERE IMPACT DAMAGE.  THERE WAS NO DAMAGE ON STAGE-5.  ROOT CAUSE IS ATTRIBUTED TO FOD.
